Circle-sum and minimal genus surfaces in ruled 4-manifolds

Bang He Li, Tian Jun Li

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


We describe a circle-sum construction of smoothly embedded surface in a smooth 4-manifold. We apply this construction to give a simpler solution of the minimal genus problem for nontrivial S2 bundles over surfaces. We also treat the case of blow-ups.

Original languageEnglish (US)
Pages (from-to)3745-3753
Number of pages9
JournalProceedings of the American Mathematical Society
Issue number11
StatePublished - Nov 2007


Dive into the research topics of 'Circle-sum and minimal genus surfaces in ruled 4-manifolds'. Together they form a unique fingerprint.

Cite this